Anti-depressants are messing me up? Watch

Brian Moser
Badges: 12
Rep:
?
#1
Report Thread starter 4 years ago
#1
I've been taking sertraline for the last 4 days and it's really messing me up. Since taking it I've started feeling a little bit dizzy and confused (I.e struggling to think of words) and really on edge and paranoid (I feel like everyone's talking about me and staring at me). I'm also getting jittery and shaky.

When I agreed to take this, I was told it would take 2-3 weeks to have an effect. This made me assume that it's effect would be subtle, but it actually makes me feel really drugged up. Is this normal? Will it pass? Should I stop taking them?


Posted from TSR Mobile
0
reply
ebduff
Badges: 4
Rep:
?
#2
Report 4 years ago
#2
Whenever you take new meds, especially anti d's they always make you feel worse before you get better, in fact it even says that in the leaflet!

If your symptoms are bareable, try to stick with it and hopefully you will feel relief in a week or two.
If you do at any point become too worried and feel something really isn't right then get back to your doctor ASAP and they will advise you of what to do next

This comes from personal experience too by the way!! Good luck


Posted from TSR Mobile
1
reply
Brian Moser
Badges: 12
Rep:
?
#3
Report Thread starter 4 years ago
#3
(Original post by ebduff)
Whenever you take new meds, especially anti d's they always make you feel worse before you get better, in fact it even says that in the leaflet!

If your symptoms are bareable, try to stick with it and hopefully you will feel relief in a week or two.
If you do at any point become too worried and feel something really isn't right then get back to your doctor ASAP and they will advise you of what to do next

This comes from personal experience too by the way!! Good luck


Posted from TSR Mobile
I'm feeling a little more sane now than when I started this thread, and in hindsight it may have been partly down to the fact that I got black out drunk 2 nights in a row right after I started taking them.

My GP did say that I didn't need to worry too much about drinking, but he did advise against it. I have experienced some of the same symptoms today, but to a lesser extent, so I suppose it may be that alcohol is worsening my symptoms.
0
reply
ebduff
Badges: 4
Rep:
?
#4
Report 4 years ago
#4
Well, alcohol is a depressant and it can mess you over really good if you mix them with your pills (I've done that too!)

See how you do on them sober and not hungover


Posted from TSR Mobile
0
reply
gen88
Badges: 1
Rep:
?
#5
Report 4 years ago
#5
1. I would give it a bit longer before you decide they aren't agreeing with you. Most studies show that AD's make you feel a bit worse before you feel better. Try and give it a good 2-3 weeks.

2. Lay off getting wasted during that time. After that, don't worry so much. I've got drunk 100s of times literally whilst being on AD's. It doesn't really matter as long as you're not using the alcohol as an additional 'treatment' or it's getting out of control.

Good luck !
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Have you registered to vote?

Yes! (284)
37.67%
No - but I will (53)
7.03%
No - I don't want to (55)
7.29%
No - I can't vote (<18, not in UK, etc) (362)
48.01%

Watched Threads

View All
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise